Delaware, 2010

Winter Storm in Delaware, February 5 to 6, 2010

February 5 to 6, 2010 · NWS PHI · 4 events in 4 counties and zones

A major winter storm dropped 15 to 25 inches of snow across most of Delaware from the afternoon of the 5th into the afternoon of the 6th. 7 inches set during the blizzard of January 1996.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$1.0 million
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A major winter storm dropped 15 to 25 inches of snow across most of Delaware from the afternoon of the 5th into the afternoon of the 6th. The 25.8 inches of snow that fell at New Castle County Airport was the largest single snowfall event on record breaking the previous record of 22.7 inches set during the blizzard of January 1996. Snow overspread Delaware between 2 p.m. EST and 4 p.m. EST on the 5th and fell at its heaviest during the first half of the day on the 6th. The snow ended from south to north between 3 p.m. EST and 7 p.m. EST on the 6th.

Governor Jack Markell declared a state of emergency and travel restriction for the whole state of Delaware that started at 8 p.m. EST on the 5th. The travel restriction was lifted at 8 p.m. EST on the 6th. The governor ordered nonessential state employees not to report to work on the evening of the 5th and anytime on the 6th. The National Guard was deployed to assist with stranded vehicles. Sussex County was hit the hardest with about 14,000 power outages and Harbeson had widespread outages as trees were knocked down and poles were snapped.

Because of the state of emergency and travel ban as well as the snow starting on a Friday (the 5th) and fell at its heaviest on a Saturday (the 6th), the number of reported accidents and disabled vehicles was relatively lower. State Police reported about 50 accidents with four injuries throughout the state. There were nearly 300 disabled vehicles that were stuck in the snow as many major roadways became impassable. In Sussex County, the strong winds also knocked down about 60 trees, tree limbs and wires onto roadways.

The onshore flow around the low pressure system also caused some minor tidal flooding around the times of both high tides during the early morning and again during the afternoon on the 6th in Sussex County. The highest tide at Breakwater Harbor reached 6.29 feet above mean lower low water on the afternoon of the 6th. Minor tidal flooding starts at 6.0 feet above mean lower low water.

Representative snowfall included 25.8 inches at the New Castle County Airport, 25.0 inches in Bridgeville (Sussex County), 24.3 inches in Newark (New Castle County), 22.0 inches in Milton (Sussex County) and Dover (Kent County), 20.6 inches in Lewes (Sussex County), 17.7 inches in Harrington (Kent County) and 15.6 inches in Delmar (Sussex County).

The winter storm was caused by a low pressure system that moved west to east across northern Mexico and emerged in the Gulf of Mexico near Brownsville, Texas on the morning of the 4th. The low pressure system moved east and was located near New Orleans, Louisiana at 7 p.m. EST on the 4th and Mobile, Alabama at 7 a.m. EST on the 5th. The low pressure system then started to move northeast and was near Wilmington, North Carolina at 7 p.m. EST on the 5th; Elizabeth City, North Carolina at 1 a.m. EST on the 6th; the Virginia coastal waters at 7 a.m. EST on the 6th and then drifted slowly east off the lower Delmarva Peninsula the rest of the day on the 6th. The storm track was perfect for heavy snow for Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 5, 12:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 5, 12:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EST FRI FEB 5 2010

.SYNOPSIS...
HIGH PRESSURE OVER THE MIDDLE ATLANTIC THIS MORNING WILL MOVE OFF
TO THE EAST BY THE AFTERNOON. A DEVELOPING LOW PRESSURE SYSTEM
WILL MOVE UP ALONG THE SOUTHEAST U.S. COAST TONIGHT AND THEN OFF
NORTH CAROLINA SATURDAY. IT WILL BRING SIGNIFICANT WINTER WEATHER
IMPACTS TO MUCH OF THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST
AREA TONIGHT THROUGH SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND
THE DEPARTING STORM FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LAST PERIOD OF RELATIVE TRANQUIL CONDITIONS BEFORE THE MAJOR
STORM AFFECTS THE AREA. THE 12 HOUR POP FOR TODAY INCLUDES LIKELY-
CATEGORICAL ACROSS THE SOUTH AND SOUTHWEST COUNTIES WHERE SNOW
SHOULD BEGIN BY MID OR LATE AFTERNOON...THE ACCUMS FOR THE TODAY
PERIOD SHOULD HOLD AT 1 TO 2 INCHES FOR DE AND ERN MD. IT WILL BE
CLOUDY TODAY WITH TEMPERATURES REACHING THE LOW TO MID 30S IN MOST
AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE WINTER WEATHER FLAGS ISSUED ON THURSDAY WERE NOT CHANGED WITH
THIS FORECAST. DISCOUNTING THE 00Z NAM...THE CURRENT MODELS ARE ONLY
SHOWING MINOR CHANGES WITH REGARDS TO THE INTENSITY AND TRACK OF
THE SFC LOW. THE GREATEST QPF IS SLIGHTLY FURTHER SOUTH...BUT
THERE IS STILL ENOUGH UNCERTAINTY TO KEEP THE WARNING WHERE THEY
ARE UP NORTH. BLIZZARD CONDITIONS ARE STILL EXPECTED ALONG THE
COASTAL AREAS WHERE WIND GUSTS OVER 50 MPH WILL CREATE NEAR ZERO
VSBYS IN SNOW AND BLOWING SNOW TONIGHT AND SATURDAY. THE MOST
SIGNIFICANT IMPACTS WILL OCCUR TONIGHT IN ALL AREAS AND MUCH OF
THE DAY SATURDAY ACROSS THE SOUTHERN COUNTIES. THERE WILL BE
IMPROVEMENT UP NORTH SATURDAY MORNING...WHICH WILL WORK ITS WAY
SOUTH AND EAST DURING THE AFTERNOON AND EVENING. THE WIND EFFECTS
MAY PERSIST INTO SATURDAY NIGHT SO THE BLIZZARD WARNING MAY NEED
TO BE EXTENDED IN TIME BY LATER FCSTS. SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR MAY OCCUR AFTER MIDNIGHT TONIGHT INTO SATURDAY.
THE BUFKIT PROFILES SHOW THAT PLENTY OF OMEGA WITHIN THE SNOW
GROWTH AREA AND AMPLE RH.

HIGH PRESSURE WILL RIDGE IN ON SUNDAY WITH FAIR WEATHER EXPECTED.
THE COLD TEMPERATURES AND CONTINUED MODERATE WINDS WILL KEEP WIND
CHILLS IN THE TEENS AND SINGLE DIGITS ACROSS THE AREA.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AN UPPER LOW IS FORECAST TO BE LOCATED IN THE NOVA SCOTIA
VICINITY ON SUNDAY EVENING. THE LOW IS EXPECTED TO PROGRESS TO THE
EAST AND OUT TO SEA. MEANWHILE, AN UPPER LEVEL RIDGE SHOULD EXTEND
UP THE MISSISSIPPI RIVER VALLEY AT THAT TIME. THE RIDGE IS
EXPECTED TO PROGRESS TO THE EAST WITH ITS AXIS PASSING OVER OUR
REGION IN THE MONDAY NIGHT INTO TUESDAY TIME FRAME.

AN UPPER LOW IS EXPECTED TO BE LOCATED OVER THE NORTH CENTRAL STATES
ON SUNDAY NIGHT. THAT FEATURE WILL LIKELY PROGRESS TO THE EAST AND
IT SHOULD PASS OVER THE NORTHEASTERN STATES ON WEDNESDAY NIGHT.

AT THE SURFACE, HIGH PRESSURE IS FORECAST TO INFLUENCE OUR REGION
FROM MONDAY INTO EARLY TUESDAY. SURFACE LOW PRESSURE IS EXPECTED TO
MOVE FROM NORTHERN TEXAS AND OKLAHOMA ON MONDAY MORNING TO THE
TENNESSEE RIVER VALLEY ON TUESDAY MORNING. THE LOW IS THEN
ANTICIPATED TO PASS OFF THE MIDDLE ATLANTIC COAST ON TUESDAY NIGHT.
WITH A FAIR AMOUNT OF UNCERTAINTY REGARDING THE DEVELOPMENT AND
TRACK OF THE SURFACE LOW, WE WILL SIMPLY MAINTAIN CHANCE POPS
CENTERED ON TUESDAY NIGHT, FOR THE TIME BEING. IT APPEARS AS THOUGH
THE AIR MASS WILL BE COLD ENOUGH TO SUPPORT ALL SNOW, IF ANY
PRECIPITATION FALLS AT THAT TIME.

DRY WEATHER SHOULD RETURN FOR THE END OF THE WEEK.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE JUST ISSUED TAFS GO TO IFR IN A HURRY AS THE SNOW MOVES INTO
THE TERMINAL AREA WITH ALL TAF SITES BECOMING FULLY IFR BY 02Z
TONIGHT. STARTING TIME IS FROM 20Z AT KILG TO 00Z AT KTTN. ONCE WE
BECOME IFR WE ARE NOT EXPECTING TO RISE ABOVE IT UNTIL SATURDAY
DURING THE DAY. ON SATURDAY DAY CONDITIONS SHOULD THEN SLOWLY
IMPROVE FROM THE NW TERMINAL SITES TO THE SE TERMINAL SITES AS THE
DAY PROGRESSES. WINDS WILL BE INCREASING DURING THE NIGHT AND
CONTINUE ON SATURDAY WITH BLIZZARD CONDITIONS EXPECTED AT KMIV AND
KACY AND NEAR BLIZZARD CONDITIONS AT THE LOCAL KPHL AIRPORTS. AS
THE STORM SYSTEM EVOLVES THE SNOW SHOULD CHANGE FROM A DENSER TO A
MORE FLUFFIER TYPE SNOW WITH CONSIDERABLE BLOWING AND DRIFTING ON
SATURDAY. THE SNOW SHOULD END AT MOST TAF SITES DURING SATURDAY
AFTERNOON. FOR NOW THIS IS REFLECTED AT KABE AS A 17Z ENDING TIME
AND A 21Z ENDING TIME IN THE 30HR TAF FOR KPHL.

OUTLOOK...
THE STORM WILL MOVE OUT TO SEA SATURDAY NIGHT ALLOWING HIGH PRESSURE
TO PUSH IN FROM THE WEST SUNDAY THROUGH MONDAY. THIS WILL BRING A
RETURN TO VFR FLYING CONDITIONS. THE HIGH WILL CROSS THE AREA
MONDAY NIGHT AND HEAD OFF TO THE EAST TUESDAY. ANOTHER APPROACHING
STORM SYSTEM SHOULD BRING PRECIPITATION MAINLY IN THE FORM OF SNOW
WITH LOW CIGS AND VSBYS TUESDAY NIGHT INTO WEDNESDAY AGAIN.

&&

.MARINE...
WE WILL CONTINUE WITH THE GALE WARNING FOR THE NORTHERN NEW JERSEY
COASTAL WATERS AND UPPER DELAWARE BAY. A STORM WARNING HAS BEEN
ISSUED FLOR THE REST OF OUR COASTAL WATERS SOUTH OF LITTLE EGG
INLET ON THE OCEAN AND ACROSS LOWER DELAWARE BAY. THE CURRENT NAM MODEL
RUN CONTINUES TO SHOW THE EXTREMELY TIGHT PRESSURE GRADIENT. THE
LOW PRESSURE SYSTEM RESPONSIBLE FOR OUR DETERIORATING WEATHER IS
OVER THE GULF COAST STATES THIS MORNING. IT WILL INTENSIFY AS IT
MOVES NORTHEAST TODAY, BECOMING A MAJOR EAST COAST STORM TONIGHT
INTO SATURDAY AS IT MOVES OFF THE MID ATLANTIC COAST. THIS STORM
WILL HAVE SIGNIFICANT MARINE IMPACTS, WITH STRONG WINDS AND HIGH
SEAS. CONDITIONS WILL START IMPROVING SATURDAY NIGHT AS THE
INTENSE LOW PRESSURE SYSTEM MOVES FARTHER OFFSHORE, BUT WILL
PROBABLY TAKE A WHILE FOR WINDS AND THEN SEAS TO DROP BELOW SMALL
CRAFT ADVISORY CRITERIA. THE LATTER PROBABLY NOT UNTIL SUNDAY
NIGHT. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE AREA WATERS
MONDAY OR MONDAY NIGHT BEFORE ANOTHER STORM SYSTEM APPROACHES LATE
TUESDAY INTO WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT FOR DELAWARE BAY,
COASTAL DELAWARE AND MOST OF COASTAL NEW JERSEY FOR THE HIGH TIDE
CYCLES INTO EARLY SUNDAY. WHILE WINDS ARE EXPECTED TO SHIFT TO
THE NNW BY THE EARLY SUNDAY MORNING HIGH TIDE, BECAUSE OF THE
HIGHER ASTRONOMICAL TIDES, SOME MINOR TIDAL FLOODING IS BECOMING
MORE LIKELY WITH THAT HIGH TIDE CYCLE ALSO. ON A RELATIVE BASIS
WE ARE EXTREMELY FORTUNATE THAT THIS IS OCCURRING THIS WEEKEND AND
NOT LAST, WHEN TIDE HEIGHTS WERE MUCH HIGHER. ALSO, THE HIGHER
ASTRONOMICAL TIDES ARE OCCURRING EARLY SATURDAY MORNING WHEN THE
WINDS ARE JUST INCREASING TO GALE FORCE. WINDS WILL BE CLOSE TO
THEIR PEAK DURING LOW TIDE AND DURING THE LOWER OF THE TWO
ASTRONOMICAL HIGH TIDES ON SATURDAY AFTERNOON. LOCAL STUDIES ARE
PREDICTING THREE FOOT TIDAL DEPARTURES WHICH WOULD GET US INTO
THE MINOR TIDAL FLOODING CATEGORY FOR THE THREE SUCCESSIVE HIGH
TIDES STARTING EARLY SATURDAY. ALSO THE BACK BAYS WILL HAVE
PROBLEMS DRAINING BETWEEN THE HIGH TIDE CYCLES BECAUSE OF THE
ONSHORE FLOW. SLIGHTLY HIGHER DEPARTURES ARE POSSIBLE ON OUR
EXTREME SOUTHERN OCEAN WATERS ALONG THE DELAWARE COAST. BUT AT
THIS TIME, IT STILL APPEARS AS IF ONLY MINOR FLOODING WILL OCCUR.
WAVE ACTION WILL CAUSE BEACH EROSION AND EXACERBATE ANY TIDAL
FLOODING. ALL OF THE ABOVE IS BASED ON CURRENT MODEL PROJECTIONS
COMING TO FRUITION, THERE IS A SMALL CHANCE THAT IF THE COASTAL
STORM IS STRONGER AND TRAVELS CLOSER TO US, THAT A COASTAL FLOOD
WARNING MAY BECOME NECESSARY FOR MODERATE TIDAL FLOODING WITH
SUSSEX COUNTY DELAWARE AND CAPE MAY COUNTY NEW JERSEY THE MOST
SUSCEPTIBLE LOCATIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 7 PM EST
     SATURDAY FOR PAZ060>062-067>069.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR PAZ070-071.
NJ...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 7 PM EST
     SATURDAY FOR NJZ007>010-012>015.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EST
     SUNDAY FOR NJZ020>027.
     BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY
     FOR NJZ020>027.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EST
     SUNDAY FOR DEZ002>004.
     BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY
     FOR DEZ002>004.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR DEZ001.
MD...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR MDZ008-012-015-019-020.
MARINE...STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY FOR
     ANZ431-452>455.
     GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY FOR
     ANZ430-450-451.

&&

SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI/RPW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 5, 9:51 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 AM EST FRI FEB 5 2010

NJZ007>010-012>015-PAZ060>062-067>069-061500-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-
951 AM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ020>027-061500-
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
951 AM EST FRI FEB 5 2010

...BLIZZARD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-NJZ016>019-PAZ070-071-061500-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
951 AM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-061500-
SUSSEX-CARBON-MONROE-
951 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-452>455-061500-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
951 AM EST FRI FEB 5 2010

...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450-451-061500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
951 AM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter storm. Local standard time, as filed.

Winter Storm, Delaware Beaches

When
February 5, 2:00 PM EST to February 6, 7:00 PM EST
Where
Delaware Beaches forecast zone
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Storm, Inland Sussex

When
February 5, 2:00 PM EST to February 6, 7:00 PM EST
Where
Inland Sussex forecast zone
Injuries
0 direct, 2 indirect
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Storm, Kent

When
February 5, 3:00 PM EST to February 6, 5:00 PM EST
Where
Kent forecast zone
Reported by
Trained Spotter
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Winter Storm, New Castle

When
February 5, 4:00 PM EST to February 6, 3:00 PM EST
Where
New Castle forecast zone
Injuries
0 direct, 2 indirect
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212162, 212163, 212164, 212165.